Ice Storm, Hancock
- When
- December 10, 10:00 PM CST to December 11, 10:30 PM CST
- Where
- Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.404, -91.165 (the zone’s center; the record gives no point)
A large area of freezing rain fell across the region on December 10-11, 2007. This precipitation occurred on the cold side of a stationary frontal boundary that extended from the southern Plains to the lower Ohio Valley.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A large area of freezing rain fell across the region on December 10-11, 2007. This precipitation occurred on the cold side of a stationary frontal boundary that extended from the southern Plains to the lower Ohio Valley. Ice accumulations were in the 1/4 to 1 inch range, with snow and sleet mixed with the freezing rain in some areas. The ice knocked down some trees and branches, with scattered power outages reported. Temperatures gradually rose above freezing the morning of December 11 from I-80 southward, melting the ice. In addition, most counties were declared either a state or federal disaster area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Dec 10, 9:55 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CST MON DEC 10 2007
.UPDATE...
NO SIGNIFICANT UPDATES TO THE FORECAST TONIGHT...BUT IN
GENERAL...RADAR TRENDS AND OBSERVATIONS SHOW THE FREEZING RAIN
STREAMING NORTHEAST AT A HEAVIER TOTAL AND FASTER PACE THAN FORECAST
BY ANY MODEL. THIS WILL LIKELY BRING THE HIGHEST ICE ACCUMS UP TO
AROUND INTERSTATE 80 IN IOWA AND ILLINOIS. 0.5 TO 1 IS VERY
LIKELY...WITH SOME 1.25 POSSIBLE. THIS SLIGHT CHANGE HAS BEEN
REFLECTED IN THE LATEST WINTER WEATHER STATEMENTS.
ERVIN
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
TUESDAY NIGHT FOR BENTON-BUCHANAN-DELAWARE-DUBUQUE-JACKSON-
JONES-LINN.
ICE STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST TUESDAY
NIGHT FOR CEDAR-CLINTON-DES MOINES-IOWA-JOHNSON-KEOKUK-
LOUISA-MUSCATINE-SCOTT-WASHINGTON.
ICE STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR HENRY IA-
JEFFERSON-LEE-VAN BUREN.
IL...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
TUESDAY NIGHT FOR JO DAVIESS-STEPHENSON.
ICE STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST TUESDAY
NIGHT FOR BUREAU-CARROLL-HENDERSON-HENRY IL-MERCER-PUTNAM-
ROCK ISLAND-WARREN-WHITESIDE.
ICE STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR HANCOCK-
MCDONOUGH.
MO...ICE STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR CLARK-
SCOTLAND.
&&
ERVINHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 455 PM CST MON DEC 10 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 455 PM CST MON DEC 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. ...A MAJOR ICE STORM WILL AFFECT THE AREA LATER TONIGHT THROUGH TUESDAY EVENING... .DAY ONE...TONIGHT FREEZING RAIN...SLEET AND SOME SNOW WILL RAPIDLY DEVELOP LATE THIS EVENING AND OVERNIGHT...AND BECOME WIDESPREAD BY DAYBREAK. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ALONG AND SOUTH OF AN OTTUMWA IOWA TO PRINCETON ILLINOIS LINE. SIGNIFICANT ICE ACCUMULATIONS RANGING FROM ONE QUARTER TO ONE HALF INCH ARE EXPECTED BY SUNRISE TUESDAY...MAINLY FROM THE QUAD CITIES WEST AND SOUTH. WINTER STORM AND ICE STORM WARNINGS ARE IN EFFECT FOR THE OUTLOOK AREA TONIGHT THROUGH TUESDAY EVENING. PLEASE REFER TO OUR WINTER WEATHER PRODUCTS AND PUBLIC FORECASTS AT THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/QUADCITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FREEZING RAIN...ALONG WITH SOME SLEET AND SNOW WILL CONTINUE THROUGH TUESDAY AND SLOWLY END TUESDAY NIGHT. ADDITIONAL SIGNIFICANT ICE ACCUMULATIONS RANGING FROM ONE QUARTER TO ONE HALF INCH ARE EXPECTED BY TUESDAY EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING ALONG AND SOUTH OF AN OTTUMWA IOWA TO PRINCETON ILLINOIS LINE. TOTAL SNOW AND SLEET ACCUMULATIONS OF 1 TO 5 INCHES ARE POSSIBLE NORTH OF AN IOWA CITY IOWA TO STERLING ROCK FALLS ILLINOIS LINE. ANOTHER STORM SYSTEM MAY BRUSH PARTS OF SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WEDNESDAY INTO THURSDAY. CURRENT INFORMATION SUGGESTS THAT THE PRECIPITATION ASSOCIATED WITH THIS STORM SHOULD BE SNOW...OR A MIX OF FREEZING RAIN AND SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOW...SLEET...AND FREEZING RAIN ALONG WITH AMOUNTS OVER THE NEXT SEVERAL DAYS WILL BE GREATLY APPRECIATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 844 PM CST MON DEC 10 2007 IAZ098-099-ILZ034-MOZ009-010-110445- VAN BUREN-LEE-HANCOCK-SCOTLAND-CLARK- INCLUDING THE CITIES OF...KEOSAUQUA....FORT MADISON...CARTHAGE... MEMPHIS...KAHOKA 844 PM CST MON DEC 10 2007 ...FREEZING RAIN RAPIDLY DEVELOPING... FREEZING RAIN WILL DEVELOP QUICKLY ACROSS EXTREME SOUTHEAST IOWA...NORTHEAST MISSOURI...AND WEST CENTRAL ILLINOIS THROUGH 11 PM. EXPECT UNTREATED ROADS TO BECOME DANGEROUSLY SLICK IN THE FIRST FEW MINUTES OF RAIN. NEW ICE ACCUMULATIONS OF A TENTH OF AN INCH ARE POSSIBLE BY MIDNIGHT. ERVIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 941 PM CST MON DEC 10 2007 IAZ076>078-087>089-098-099-ILZ025-026-034-035-MOZ009-010-110545- KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN- LEE-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS... KAHOKA 941 PM CST MON DEC 10 2007 ...FREEZING MOVING IN.... LIGHT TO MODERATE FREEZING RAIN WILL SPREAD NORTHEAST...REACHING A MACOMB ILLINOIS TO WASHINGTON IOWA LINE BY 11 PM. UNTREATED SURFACES WILL RAPIDLY BECOME TREACHEROUS. BY 1 AM...ONE TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION IS LIKELY. ERVIN
The national radar mosaic for the moment the first event began.
13 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67274, 67275, 67283, 67278, 67279, 67281, 67276, 67272, 67280, 67284, 67273, 67277, 67282.